Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ k$-to-$ 1$ functions on an arc


Authors: Hidefumi Katsuura and Kenneth R. Kellum
Journal: Proc. Amer. Math. Soc. 101 (1987), 629-633
MSC: Primary 54C10; Secondary 54C30, 54F15
MathSciNet review: 911022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Jo W. Heath [6] has shown that any $ 2$-to-$ 1$ function from an arc onto a Hausdorff space must have infinitely many discontinuities. Here we investigate extending Heath's result to $ k$-to-$ 1$ functions for $ k > 2$. Examples show that in general Heath's theorem cannot be extended even for functions from an arc into itself. However, if $ f$ is a $ k$-to-$ 1$ function $ (k \geq 2)$ from an arc onto an arc, then we prove that $ f$ has infinitely many discontinuities.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 54C30, 54F15

Retrieve articles in all journals with MSC: 54C10, 54C30, 54F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0911022-X
PII: S 0002-9939(1987)0911022-X
Keywords: $ k$-to-$ 1$ function, $ 2$-to-$ 1$ function
Article copyright: © Copyright 1987 American Mathematical Society